Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 11, 2021Berrien County, Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 11, 2021, 4:59 PM EDT for Berrien County, Lanier County, Lowndes County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 4:59 PM EDT (20:59 UTC)
Expired
Jun 11, 2021, 5:30 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL

Counties Berrien County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 20 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS82 KTAE 112059
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Jun 11 2021
 
GAZ148-159>161-112130-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
459 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Willacoochee to 8 miles west
of Lake Park. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Park, Nashville, Lakeland, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Barretts, New
Lois, Hansell, Nankin, Allenville, Clyattville, Weber, I-75 At Exit
11 and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3063 8314 3065 8353 3065 8354 3103 8337
      3103 8331 3104 8329 3107 8328 3110 8332
      3112 8332 3130 8325 3129 8305 3127 8304
      3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2059Z 275DEG 35KT 3119 8304 3066 8334 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:01 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 11, 2:01 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
201 PM EDT Fri Jun 11 2021

.NEAR TERM [Through Saturday]...

Several impulses will traverse the northwest flow aloft leading to
an unsettled weather pattern with above average precip chances
tonight and Saturday. Showers and thunderstorms this afternoon into
early tonight will be increasingly prevalent for points northward
from I-10, where PoPs increase to 70 pct. The main concern will be
gusty winds given the dry air aloft and steep low to mid-level lapse
rates.

While the activity may diminish briefly after sunset, additional
activity is expected to develop and traverse southward during the
overnight hours, with PoPs up to 60 pct north of I-10. Increasing
CIN should inhibit stronger wind gusts from making it down, but some
small hail is possible with the higher cores. Storm motions will be
on the order of 10-15 knots, and with Precipitable Water values
increasing to near 2.0 inches, heavy rainfall could lead to nuisance
flooding issues of poor drainage in urban and low-lying rural areas.
This will be a concern where heavy rainfall occurred earlier today.

On Saturday, convective outcomes will be dependent on leftover
outflow/differential heating boundaries from earlier thunderstorms.
At this time, the highest PoPs of 70 pct should focus across a broad
area from Walton County northeast to Irwin County and southward to
Lafayette County. Model soundings indicate the potential for gusty
winds and small hail, given drier air aloft and steep mid-level
lapse rates. Some storms on Saturday could be severe, so pay close
attention, especially if you have outdoor plans. Also, storms could
train invof the I-10 corridor, and with Precipitable Water values
around 2.0 inches (above the 90th percentile of climatology),
continued nuisance flooding issues are possible.

.SHORT TERM [Saturday Night Through Monday]...

A mid-level trough will stall across the region through the period.
Expect continued above average chances for precip on Sunday with
PoPs up to 60 pct near the I-10 corridor, then shifting to the FL
Big Bend on Tuesday. The parameters are not as robust for strong to
severe thunderstorms on Sunday, but they cannot be ruled out, and
this threat will be fine tuned as we approach. At this time, the
main limiting factor may be weaker mid-level lapse rates. Otherwise,
typical summertime temperatures. We will be monitoring Heat Indices
which may approach 105F mainly in the FL Panhandle and Big Bend, but
we look to remain below the advisory threshold of 108F at this time.
Nonetheless, those with outdoor activities should drink plenty of
water and find a shady spot, especially if not acclimated/vulnerable
to the heat.

.LONG TERM [Tuesday Through Friday]...

A diffuse low to mid-level trough will remain just north of the area
through mid-week, before gradually lifting northeast. The low to mid-
level flow will be westerly, then shifting to southerly on Thursday
and Friday. For Tuesday and Wednesday, this pattern should keep the
highest PoPs close to climatology near the I-10 corridor. As the
flow shifts southerly, climatology favors PoPs shifting northward
and increasing, but ridging/drier air aloft may preclude this. So,
maintained maximum PoPs of 30 pct for Thursday and Friday for now.

&&

.AVIATION...
[Through 18Z Saturday]

MVFR possible with SHRA/TSRA mainly at ABY and DHN until around
03z. This activity is expected to move south, with restrictions
expanding at the remainder of the TAF sites through 12z. Gradual
improvement is expected 15-18z on Saturday to VFR, except MVFR
in continued SHRA/TSRA. Winds generally West-Southwest 5-10 kts.

&&

.MARINE...

West to southwest winds are expected to prevail through the period
with seas generally 1 to 3 feet. The chance of showers and
thunderstorms will increase this weekend, and cautionary conditions
are possible near the coast on Saturday with locally higher winds
and seas near storms. Looking ahead, cautionary conditions are again
possible in southwest flow Monday Night through mid-week, with wave
heights ranging from 2 to 4 feet.

&&

.FIRE WEATHER...

Showers and thunderstorms are expected through the day for Saturday,
particularly starting in the afternoon. Low dispersions possible for
Sunday afternoon in the western FL Panhandle and in West-Central
Georgia. Otherwise, there are no significant fire weather concerns
for the next several days.

&&

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  73  94  72 /  30  70  50  60  30
Panama City   76  87  75  90  75 /  30  60  40  50  30
Dothan        73  89  72  92  71 /  60  60  40  50  30
Albany        73  91  73  93  72 /  60  60  40  40  20
Valdosta      72  89  70  91  70 /  60  70  50  60  30
Cross City    73  90  73  91  71 /  10  50  50  60  40
Apalachicola  76  87  75  89  75 /  20  50  40  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...LF
LONG TERM...LF
AVIATION...LF
MARINE...DVD/LF
FIRE WEATHER...Montgomery
HYDROLOGY...DVD/LF

In the hours before

Special weather statement, Jun 11, 1:35 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM EDT Fri Jun 11 2021

ALZ069-GAZ142>144-155-156-111815-
Houston AL-Miller GA-Decatur GA-Baker GA-Seminole GA-Early GA-
135 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOUSTON...NORTH
CENTRAL DECATUR...MILLER...SOUTHWESTERN BAKER...NORTHERN SEMINOLE AND
SOUTHERN EARLY COUNTIES UNTIL 215 PM EDT/115 PM CDT/...

At 135 PM EDT/1235 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Blakely to 12 miles
west of Colquitt to 9 miles west of Donalsonville. Movement was east
at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Bainbridge, West Bainbridge, Centerville,
Gordon, Iron City, Brinson, Jakin, Hanover, Saffold, Ausmac, Babcock,
Little Hope, Mayhaw, Decatur Co A/P, Boykin, Mimsville, Sharphagen
and Donaldsonville A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8445 3117 8447 3116 8448 3114 8448
      3113 8450 3108 8451 3108 8448 3102 8449
      3088 8459 3108 8515 3128 8509
TIME...MOT...LOC 1735Z 290DEG 22KT 3130 8492 3117 8494 3103 8504
Special weather statement, Jun 11, 3:23 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
323 PM EDT Fri Jun 11 2021

ALZ066-067-GAZ121-112015-
Dale AL-Henry AL-Clay GA-
323 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY AND
WESTERN CLAY COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Abbeville, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Abbeville, Fort Gaines, Newville, Shorterville, Bells Crossroads,
Walter F. George Lock And Dam, Walter F George Lake, Standleys Store,
Hayes, Watson Crossroads, Pecan, Snells Crossroads, Graball, Dancey,
Jones Crossing, Fort Gaines-Clay Airport, Days Crossroads, Barnes,
Hardwickburg and Capps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3150 8490 3150 8494 3149 8496 3150 8497
      3149 8500 3149 8503 3152 8503 3152 8504
      3148 8507 3146 8507 3139 8538 3158 8550
      3175 8502
TIME...MOT...LOC 1922Z 248DEG 20KT 3150 8534
Special weather statement, Jun 11, 4:10 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Fri Jun 11 2021

GAZ146>148-158>161-112100-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
410 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...LANIER...
LOWNDES...EASTERN THOMAS...BROOKS AND EASTERN COLQUITT COUNTIES UNTIL
500 PM EDT...

At 409 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Omega to 10 miles east of Pavo to 6 miles
southwest of Boston. Movement was east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Moultrie,
Hahira, Sparks, Boston, Enigma, Omega, Ray City, Norman Park, Lenox,
Alapaha, Pavo, I-75 At Exit 16, Moody Air Force Base and Remerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8309 3080 8310 3080 8313 3063 8314
      3067 8402 3133 8368 3133 8346 3140 8337
      3143 8337 3145 8315 3140 8314 3128 8304
      3119 8305 3118 8298 3113 8297 3087 8297
TIME...MOT...LOC 2009Z 269DEG 34KT 3134 8352 3095 8357 3074 8387
Special weather statement, Jun 11, 4:45 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM EDT Fri Jun 11 2021

FLZ017>019-112130-
Inland Jefferson FL-Madison FL-Leon FL-
445 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EAST CENTRAL LEON AND
CENTRAL MADISON COUNTIES UNTIL 530 PM EDT...

At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Quitman to 14 miles south of
Boston to 6 miles southwest of Monticello. Movement was east at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Monticello, Madison, Tallahassee, Greenville, Alma, Dills, Lamont,
Hamburg, Pinetta, Nash, Drifton, Lovett, Casa Blanco, Chaires,
Waukeenah, Hanson, Lake Miccosukee, Chaires Crossroads, Aucilla and
Cherry Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 8331 3035 8359 3040 8414 3048 8417
      3067 8385 3064 8331 3062 8327 3059 8326
      3055 8326
TIME...MOT...LOC 2044Z 280DEG 18KT 3067 8362 3058 8373 3048 8395
Special weather statement, Jun 11, 4:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Jun 11 2021

GAZ148-159>161-112130-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
459 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Willacoochee to 8 miles west
of Lake Park. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Park, Nashville, Lakeland, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Barretts, New
Lois, Hansell, Nankin, Allenville, Clyattville, Weber, I-75 At Exit
11 and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3063 8314 3065 8353 3065 8354 3103 8337
      3103 8331 3104 8329 3107 8328 3110 8332
      3112 8332 3130 8325 3129 8305 3127 8304
      3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2059Z 275DEG 35KT 3119 8304 3066 8334

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 11:56 AM EDTRip Current StatementTAEBay, Gulf, Walton36 hr
Jun 11, 4:45 PM EDTSpecial Weather StatementTAEJefferson, Madison45 min
Jun 11, 5:32 PM EDTSpecial Weather StatementTAEJefferson43 min
Jun 11, 5:50 PM EDTAreal Flood AdvisoryTAEJefferson, Leon115 min
Jun 11, 1:35 PM EDTSpecial Weather StatementTAEMiller40 min
Jun 11, 3:23 PM EDTSpecial Weather StatementTAEClay52 min
Jun 11, 4:10 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes50 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.